Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 30, 2001, 11:25 AM EDT for Washington County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2001, 11:25 AM EDT (15:25 UTC)
- Expired
- Aug 30, 2001, 1:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Washington County, TN
The radar
The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 301527 FFWMRX TNC179-301730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1125 AM EDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN EAST TENNESSEE * UNTIL 130 PM EDT * AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR AVONDALE...OR 7 MILES WEST OF JOHNSON CITY. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... AVONDALE...JONESBOROUGH...LEESBURG EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3625 8261 3624 8241 3639 8237 3641 8260 GH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:50 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 30, 9:50 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 950 AM EDT THU AUG 30 2001 SHORT-WAVE MOVING NORTHEAST ACROSS THE FORECAST AREA IS PRODUCING A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MOST OF THE REGION...ESPECIALLY CENTRAL AND NORTHEAST. THIS ACTIVITY WILL CONTINUE TO CONTINUE TO SPREAD OVER NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...SO PLAN ON GOING FOR HIGHER POPS THERE. SOME TRAINING OF CELLS OVER THE CENTRAL VALLEY HAS CAUSED SOME RUNOFF PROBLEMS EARLIER THIS MORNING...BUT SEEMS ACTIVITY IS MOVING A LITTLE FASTER NOW. SOME LOCALIZED FLASH FLOOD PROBLEMS WILL AGAIN BE POSSIBLE...BUT LATEST RADAR TRENDS ARE SHOWING SOME WEAKENING OF SHOWERS AND STORMS. AT THIS TIME...I AN NOT PLANNING ON ISSUED A FFA. HOWEVER...I DO PLAN ON LOWERING HIGHS...ESPECIALLY CENTRAL AND NORTHERN SECTIONS DUE TO THE RAIN AND CLOUDS. .MRX... NC...NONE. TN...NONE. VA...NONE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:05 AM EDT | Flash Flood Warning | MRX | Blount, Knox | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.